Alert archive / California / Frost Advisories in 2013
Frost Advisory 17, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 17, 2013, 3:13 PM PDT. It took effect at Apr 18, 2013, 2:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2013, 3:13 PM PDT (22:13 UTC)
- In effect from
- Apr 18, 2013, 2:00 AM PDT
- Expired
- Apr 18, 2013, 9:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
011 WWUS76 KEKA 172213 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 313 PM PDT WED APR 17 2013 ...NOT AS COLD TONIGHT BUT STILL FROSTY FOR INTERIOR AREAS... .TEMPERATURES WILL BE MILDER TONIGHT COMPARED TO PREVIOUS NIGHTS ESPECIALLY AT THE COAST. HOWEVER WITH MAINLY CLEAR SKIES AND LIGHT WINDS MUCH OF TRINITY COUNTY WILL EXPERIENCE FROSTY TEMPERATURES BY THURSDAY MORNING. SOME OF THE DEEPER VALLEYS IN NORTHERN MENDOCINO COUNTY AND EASTERN HUMBOLDT COUNTY WILL ALSO BE SUSCEPTIBLE TO FROST OVERNIGHT. CAZ004-181115- /O.NEW.KEKA.FR.Y.0017.130418T0900Z-130418T1600Z/ UPPER TRINITY RIVER- 313 PM PDT WED APR 17 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY. * TEMPERATURES WILL RAPIDLY FALL INTO THE MID 30S OVERNIGHT INTO WEDNESDAY MORNING. VALLEY LOCATIONS WILL BE MOST SUSCEPTIBLE. * LOCATIONS...TRINITY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
2 follow-up statements
097 WWUS76 KEKA 180941 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 241 AM PDT THU APR 18 2013 CAZ004-181600- /O.CON.KEKA.FR.Y.0017.000000T0000Z-130418T1600Z/ UPPER TRINITY RIVER- 241 AM PDT THU APR 18 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * TEMPERATURES WILL RAPIDLY FALL INTO THE MID 30S OVERNIGHT INTO WEDNESDAY MORNING. VALLEY LOCATIONS WILL BE MOST SUSCEPTIBLE. * LOCATIONS...TRINITY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
938 WWUS76 KEKA 181622 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 922 AM PDT THU APR 18 2013 ...MILDER NIGHTS AHEAD FOR NORTHWEST CALIFORNIA... CAZ004-181730- /O.EXP.KEKA.FR.Y.0017.000000T0000Z-130418T1600Z/ UPPER TRINITY RIVER- 922 AM PDT THU APR 18 2013 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. LOW TEMPERATURES WERE IN THE LOW TO MID 30S ACROSS MOST OF TRINITY COUNTY AND SOME OF THE COOLER SPOTS IN EASTERN HUMBOLDT AND NORTHERN MENDOCINO COUNTIES. LOWS WILL BE MILDER THROUGH NEXT WEEK WITH NO FROST EXPECTED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 17, 9:19 AM PDT, 5 hours 54 minutes earlier.
Area forecast discussion, Apr 17, 9:19 AM PDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
919 AM PDT WED APR 17 2013
.UPDATE...
QUICK UPDATE TO CLEAN UP FROST AND FREEZE PRODUCTS. MANY LOCATIONS
DROPPED BELOW FREEZING ACROSS THE INTERIOR THIS MORNING WITH THE
COLDEST VALLEY LOCATIONS IN THE MID 20S. THE COAST WAS MILDER WITH
GENERALLY MID 30S ON AVERAGE BUT THERE WERE MANY AREAS OF FROST.
TONIGHT WILL FEATURE SOME CLOUD DEVELOPMENT IN THE EEL RIVER
VALLEY TO AROUND HUMBOLDT BAY...AND WITH RISING HEIGHTS ALL AREAS
SHOULD BE MILDER TONIGHT. STILL LOOKING LIKE IT WILL BE COLD
ENOUGH FOR A FROST ADVISORY FOR TRINITY...NORTH COAST INTERIOR AND
MENDOCINO ZONES ARE MORE QUESTIONABLE. AAD
&&
.PREV DISCUSSION... /ISSUED 335 AM PDT WED APR 17 2013/
SYNOPSIS...
ANOTHER COLD MORNING AS WINDS DECREASE AND SKIES CLEAR. HIGH
PRESSURE WILL BRING DRY WEATHER AND A WARMING TREND BEGINNING
THURSDAY.
DISCUSSION...THIS MORNINGS TEMPERATURES RUNNING A BIT WARMER THAN
YESTERDAY AT THIS TIME. COASTAL TEMPERATURES MAY NOT REACH
ADVISORY CRITERIA WHILE INTERIOR SITES ACROSS TRINITY COUNTY SHOULD
HAVE NO PROBLEM SEEING WARNING TYPE TEMPERATURES. ELSEWHERE ACROSS
HUMBOLDT AND MENDO COUNTIES INTERIOR TEMPS REACHING FREEZING WARNING
CRITERIA WILL BE A LITTLE MORE SPOTTY. THE INCREASE IN TEMPS
MAINLY IN RESPONSE TO INCREASING THICKNESS VALUES DUE TO RISING
HEIGHTS ASSOCIATED WITH ONCOMING RIDGE OF HIGH PRESSURE. AFTERNOON MAX
TEMPS WILL RISE ABRUPTLY OVER THE NEXT 24 HOURS OR SO WITH AS MUCH
AS A 10-12 DEGREE RISE FROM THIS AFTERNOON TO THURSDAY AFTERNOON ACROSS
INTERIOR VALLEYS. COASTAL TEMPS WILL SEE LITTLE CHANGE AS THE MARINE
LAYER INHIBITS ANY WARMING. PLEASANT WEATHER CAN BE EXPECTED OVER THE
NEXT 5 TO 8 DAYS...WITH ONLY A VERY SLIGHT CHANCE OF LIGHT RAIN EXPECTED
ACROSS DEL NORTE COUNTY FRIDAY AS A WEAK UPPER DISTURBANCE RIDES OVER
THE RIDGE.
AVIATION...GUSTY NW WINDS AGAIN TODAY THROUGH THIS EVENING. WINDS
MAY BE A TAD BIT WEAKER. ONSHORE AND UPSLOPE FLOW WILL CREATE SOME
MVFR LAYERED CLOUDS IN THE DELTA AND AROUND THE COASTAL HILL. ELSE
CLEAR SKIES ARE EXPECTED.
MARINE...SEAS WERE STILL STEEP AND IN THE ZONE FOR A WARNING EARLY
THIS MORNING. EXTENDED THE WARNINGS FOR HAZARDOUS SEAS THROUGH AT
LEAST THIS EVENING OUTSIDE 10NM. EVEN ACROSS THE INNER WATERS SOUTH
OF THE CAPE...SEAS WERE IN THE WARNING ZONE WITH 11 FT AT 8 SECONDS.
HELD OFF ON RE-HOISTING THE WARNING IN THIS ZONE AS WIND DRIVEN SEAS
EASE UP A TAD. AN INVERTED TROUGH WILL FORM OVER THE WATERS THIS
MORNING AND WINDS SHOULD EASE UP SLIGHTLY NEAR SHORE. WINDS WILL
RAMP BACK UP THIS AFTERNOON AND EVENING. STRONG HIGH PRESSURE WILL
REMAIN ANCHORED WEST OF THE REGION THROUGH FRI AND MAINTAIN MODERATE
NORTHERLIES AND STEEP SHORT PERIOD SEAS. WINDS AND STEEP SEAS WILL
BUILD THIS WEEKEND AFTER A SHORT-WAVE TROUGH MOVES ACROSS THE PAC
NW. BEEFED UP THE WIND AND SEA STATE FORECAST AND HOISTED A GALE
WATCH FOR THE OUTER WATERS SAT THROUGH SUN TO PROVIDE PLENTY OF LEAD
TIME ON THE STRONG WINDS. STRONGEST WINDS AND HIGHEST SEAS SHOULD BE
WEST OF ABOUT 20NM FROM SHORE.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 11 PM PDT THURSDAY PZZ450-455-470.
GALE WATCH FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY NIGHT
PZZ470-475.
HAZARDOUS SEAS WARNING UNTIL 11 PM PDT THIS EVENING PZZ470.
SMALL CRAFT ADVISORY UNTIL 5 PM PDT SATURDAY PZZ475.
HAZARDOUS SEAS WARNING UNTIL 11 PM PDT THURSDAY PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Apr 17, 11:39 AM PDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 1139 AM PDT WED APR 17 2013 CAZ001-002-181845- REDWOOD COAST-MENDOCINO COAST- 1139 AM PDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-181845- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 1139 AM PDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TEMPERATURES WILL BE MILDER TONIGHT BUT WITH LOWS STILL EXPECTED TO REACH INTO THE 30S THERE WILL BE AREAS OF FROST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AREAS OF FROST WILL LIKELY OCCUR ONCE AGAIN THURSDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 5:52 PM PDT | Freeze Warning | EKA | 15 hr | |
| Apr 17, 2:58 AM PDT | Gale Watch | EKA | 60 hr |
Nearby
Frost Advisories in California, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.